Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2010, 7:31 PM CDT for 5 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 2, 2010, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Comal County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:55 PM CDT | TSTM WND DMG | Waring, TX | POST OFFICE REPORTS TREES DOWN AROUND THE TOWN OF WARNING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1960 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
272 WUUS54 KEWX 030031 SVREWX TXC029-091-171-259-265-030115- /O.NEW.KEWX.SV.W.0097.100603T0031Z-100603T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL BEXAR COUNTY... WEST CENTRAL COMAL COUNTY... EXTREME SOUTH CENTRAL GILLESPIE COUNTY... KENDALL COUNTY... EAST CENTRAL KERR COUNTY... * UNTIL 815 PM CDT. * AT 724 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BANKERSMITH...OR 9 MILES NORTH OF COMFORT...AND MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WARING...WELFARE... SISTERDALE...WALNUT GROVE...KREUTZBERG...GUADALUPE RIVER ST... KENDALIA AND BERGHEIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2993 9840 2973 9857 3006 9902 3021 9890 TIME...MOT...LOC 0031Z 307DEG 24KT 3008 9888 $$
1 follow-up statement
763 WWUS54 KEWX 030112 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 PM CDT WED JUN 2 2010 TXC029-091-171-259-265-030115- /O.CON.KEWX.SV.W.0097.000000T0000Z-100603T0115Z/ GILLESPIE TX-KERR TX-KENDALL TX-COMAL TX-BEXAR TX- 812 PM CDT WED JUN 2 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EXTREME NORTH CENTRAL BEXAR...WEST CENTRAL COMAL...KENDALL...EAST CENTRAL KERR AND EXTREME SOUTH CENTRAL GILLESPIE COUNTIES... AT 801 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A STRONG THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR SISTERDALE...OR 11 MILES NORTH OF BOERNE...MOVING SOUTHEAST AT 30 MPH. THE WARNING WILL BE ALLOWED TO EXPIRE AT 815 AS CONDITIONS HAVE LOWERED TO BELOW SEVERE LEVELS..BUT THIS STORM WILL CONTINUE STRONG AND MAY CYCLE UPWARD TO BECOME SEVERE ONCE AGAIN. SOME LOCATIONS IN THE WARNING AREA INCLUDE KREUTZBERG...GUADALUPE RIVER ST...KENDALIA AND BERGHEIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2993 9840 2973 9857 3006 9902 3021 9890 TIME...MOT...LOC 0109Z 307DEG 24KT 2993 9865 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT WED JUN 2 2010 .AVIATION... INITIAL FORECAST PROBLEM IS LINE OF THUNDERSTORMS MOVING TOWARD THE I35 TERMINALS. EXPECT THESE STORMS TO MOVE INTO THE AUS AREA BETWEEN 00Z AND 01Z AND THE SAN ANTONIO AREA AN HOUR OR TWO LATER. THE LEADING EDGE OF THIS AREA WILL BE THE WORST OF IT WITH WIND GUSTS UP TO 35KTS AND POSSIBLY SOME HAIL. SHOWERS AND THUNDERSTORMS COULD LAST UNTIL AROUND 06Z IN AUS AND 09Z IN SAN ANTONIO. AFTER THESE STORMS MOVE THROUGH...AUS WILL SEE MVFR VIS FROM ABOUT 10Z TO 15Z. SAN ANTONIO WILL STAY VFR THROUGH THE NIGHT. DON'T EXPECT DRT TO SEE ANY CONVECTION...SO VFR CATEGORY FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 330 PM CDT WED JUN 2 2010/ DISCUSSION... AS THE STORM TRACK OVER THE ROCKIES CAME FURTHER SOUTH SINCE THE WEEKEND...THE HEIGHT FIELD FROM 700 TO 300 HPA ACROSS SOUTH CENTRAL TEXAS HAS DECREASE QUICKLY THIS AFTERNOON. A 700 TO 300 HPA TROF OVER WEST TEXAS TO THE GREAT PLAINS WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS COULD BE SEVERE INTO THE EVENING AND LATE NIGHT HOURS. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE OVER THE AREA THIS EVENING AND OVER THE EAST PART OF SOUTH CENTRAL TEXAS LATE TONIGHT. RAINFALL AMOUNTS ONE ONE QUARTER TO ONE INCH ARE POSSIBLE...WITH ISOLATED AMOUNTS FROM 2 TO 4 INCHES POSSIBLE OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS AS THIS RAIN MAKING WEATHER SYSTEM MOVES ACROSS THE AREA TONIGHT. EXPECT THE RAIN CHANCES TO DIMINISH FROM THE WEST AND NORTHWEST ON THURSDAY THRU THURSDAY EVENING AS THE 700 TO 300 HPA TROF MOVES TO THE EAST. THE RIDGE ALOFT THAT FORMS TO THE WEST WILL SLOWLY INCREASE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY NIGHT THRU SATURDAY AND SUNDAY...IN A SIMILAR PATTERN TO LAST WEEKEND. WITH THE LIGHT WINDS ALOFT THE PROCESS WILL BE SLOW...AS ON FRIDAY SOME WEAKNESS IN THE HEIGHT FIELD ALOFT COULD LINGER OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...FOLLOWED BY STRONGER SUBSIDENCE OVER THE REGION FROM THE WEST ON SATURDAY AND SUNDAY...AS THE RIDGE INCREASES OVER SOUTH CENTRAL TEXAS FROM THE WEST AND SOUTHWEST IN A SIMILAR PATTERN TO LAST WEEKEND. CONTINUED TREND ON WARMER AFTERNOON HIGHS. WILL CONTINUE TO SHOW DRY WEATHER WITH WARMER THAN NORMAL AFTERNOON HIGHS FOR EARLY JUNE ON THE WEEKEND THROUGH MONDAY. FORECAST SOLUTIONS TODAY MAINTAIN RIDGE ALOFT ACROSS SOUTH CENTRAL TEXAS ON TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 70 93 73 / 60 30 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 67 93 70 / 60 30 10 10 - NEW BRAUNFELS MUNI AIRPORT 70 91 70 93 70 / 60 20 10 10 - BURNET MUNI AIRPORT 70 90 70 91 72 / 60 20 10 10 - DEL RIO INTL AIRPORT 70 93 73 95 73 / 50 10 10 - - GEORGETOWN MUNI AIRPORT 70 90 70 91 72 / 60 30 10 10 - HONDO MUNI AIRPORT 70 91 69 93 72 / 60 10 10 - - SAN MARCOS MUNI AIRPORT 70 91 70 93 71 / 60 30 10 10 - LA GRANGE - FAYETTE REGIONAL 72 88 70 95 72 / 60 40 30 10 10 SAN ANTONIO INTL AIRPORT 70 90 70 91 73 / 60 20 10 - - STINSON MUNI AIRPORT 70 90 70 92 72 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02/05
Hazardous weather outlook, Jun 2, 3:28 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT WED JUN 2 2010 TXZ171>173-183>194-202>209-217>225-228-031200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING WITH AN UPPER AIR DISTURBANCE MOVING EASTWARD ACROSS TEXAS. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE IN THE SLOWER MOVING STORMS...ESPECIALLY ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE STORMS ARE EXPECTED TO DECREASE FROM THE WEST LATE TONIGHT INTO THURSDAY MORNING AS THE UPPER AIR DISTURBANCE CONTINUES EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ACTIVATED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Jun 2, 6:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 7 WSW ENCHANTED ROCK ST 30.49N 98.96W
06/02/2010 E0.25 INCH GILLESPIE TX PUBLIC
PEA SIZE HAIL AT THE CHERRY SPRING SMOKEHOUSE
&&
EVENT NUMBER EWX1000332
CJMSpecial weather statement, Jun 2, 6:28 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 PM CDT WED JUN 2 2010 TXZ188-030015- GILLESPIE- 628 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILLESPIE COUNTY UNTIL 715 PM CDT... AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DOSS...OR 16 MILES NORTHWEST OF FREDERICKSBURG...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKSBURG... HILLTOP... CRABAPPLE... ROCKY HILL...
Local storm report, Jun 2, 6:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 30 NW COMSTOCK 29.99N 101.52W
06/02/2010 M1.00 INCH VAL VERDE TX COCORAHS
&&
EVENT NUMBER EWX1000333
CJMSpecial weather statement, Jun 2, 6:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 651 PM CDT WED JUN 2 2010 TXZ173-189>192-206-030030- BLANCO-COMAL-HAYS-KENDALL-TRAVIS-WILLIAMSON- 651 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMAL...NORTHEASTERN KENDALL...HAYS...SOUTHERN BLANCO...CENTRAL TRAVIS AND SOUTHERN WILLIAMSON COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM NEAR GEORGETOWN TO BLANCO TO NEAR SISTERDALE. THESE STORMS WERE MOVING EAST SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED JUST AHEAD OF THESE STORMS ALONG THE GUST FRONT DURING THE NEXT HOUR. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... TANGLEWOOD FOREST... ANDERSON MILL... AUSTIN... ROUND ROCK... WINDEMERE... PFLUGERVILLE... WEST LAKE HILLS... ROLLINGWOOD... HUTTO...
Special weather statement, Jun 2, 7:18 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 718 PM CDT WED JUN 2 2010 TXZ184>186-188-189-030100- EDWARDS-GILLESPIE-KENDALL-KERR-REAL- 718 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...NORTHWESTERN KENDALL...KERR...EXTREME NORTHEASTERN EDWARDS AND SOUTHERN GILLESPIE COUNTIES UNTIL 800 PM CDT... AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH CENTRAL GILLESPIE COUNTY WESTWARD TO NORTHERN KERR AND EXTREME NORTHEAST EDWARDS COUNTY. MOVEMENT WAS TO THE SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED TO ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKSBURG... GRAPETOWN... CAIN CITY... BANKERSMITH... ROCKY HILL... LUCKENBACH... BLUMENTHAL... STONEWALL...
Special weather statement, Jun 2, 7:20 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT WED JUN 2 2010 TXZ217-228-030115- DIMMIT-MAVERICK- 720 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DIMMIT AND MAVERICK COUNTIES UNTIL 815 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF EL INDIO TO 16 MILES SOUTHWEST OF CARRIZO SPRINGS TO 17 MILES SOUTHWEST OF GILSON GROVES...AND MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARRIZO SPRINGS... GILSON GROVES... WINTER HAVEN... ASHERTON... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 53 min |
| Jun 2, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 40 min |
| Jun 2, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Fayette, Gonzales, Lavaca | 44 min |
| Jun 2, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Wilson | 36 min |
| Jun 2, 8:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Jun 2, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 35 min |
| Jun 2, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.